ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > CO-EXISTING CONDITIONS > Conduct Disorders
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 04-15-17, 11:50 AM
JustAHedgehog JustAHedgehog is offline
Member
 

Join Date: Mar 2017
Location: Manhattan
Posts: 41
Thanks: 9
Thanked 3 Times in 2 Posts
JustAHedgehog will become famous soon enough
Post Increased racism? (Ritalin)

He, I have experienced an increased racism side effect ever since I started being medicated with 60mg a day of Ritalin. Especially towards the blanks and the azians anyone else feeling this bad side effect?
Reply With Quote
The Following User Says Thank You to JustAHedgehog For This Useful Post:
namazu (04-15-17)
  #2  
Old 04-15-17, 12:31 PM
namazu's Avatar
namazu namazu is online now
Yeti-Wrangling Moderator
 
Join Date: Nov 2009
Location: Northern Hemisphere
Posts: 11,869
Thanks: 57,215
Thanked 17,589 Times in 8,577 Posts
namazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond reputenamazu has a reputation beyond repute
Re: Increased racism? (Ritalin)

Whether this is due to increased irritability overall, or to some degree of paranoia/fear/suspicion directed towards these groups, or more of an anxiety/rumination/worry about being racist, I think you should talk to your doctor about this.

While Ritalin itself does not cause racial prejudice, per se, it can sometimes lead to increased anger, anxiety, or other unpleasant feelings that might end up being directed towards a particular group of people.

If you feel negative towards these groups more when the medication is in full effect, then it's possible the dose is too high and a lower dose might be preferable.

If you feel the negativity/racism most strongly as the medication is wearing off, it's possible that you're experiencing some kind of "rebound" effect that might be managable with a different dosing schedule (long-acting medication, use of a booster dose later in the day, etc.).

If it's just a general feeling that's increased since you started the medication, it could be a number of things, and it would be worth exploring alternatives with your doctor.

In any case, props to you for recognizing this and wanting to do something about it.
Reply With Quote
The Following 4 Users Say Thank You to namazu For This Useful Post:
Johnny Slick (04-15-17), JustAHedgehog (04-16-17), Lunacie (04-15-17), Pilgrim (05-01-17)
  #3  
Old 04-30-17, 10:40 PM
Postulate Postulate is offline
Banned
 

Join Date: Jan 2017
Location: Canada
Posts: 384
Thanks: 128
Thanked 90 Times in 74 Posts
Postulate is an unknown quantity at this point
Re: Increased racism? (Ritalin)

Quote:
Originally Posted by namazu View Post
Whether this is due to increased irritability overall, or to some degree of paranoia/fear/suspicion directed towards these groups, or more of an anxiety/rumination/worry about being racist, I think you should talk to your doctor about this.

While Ritalin itself does not cause racial prejudice, per se, it can sometimes lead to increased anger, anxiety, or other unpleasant feelings that might end up being directed towards a particular group of people.

If you feel negative towards these groups more when the medication is in full effect, then it's possible the dose is too high and a lower dose might be preferable.

If you feel the negativity/racism most strongly as the medication is wearing off, it's possible that you're experiencing some kind of "rebound" effect that might be managable with a different dosing schedule (long-acting medication, use of a booster dose later in the day, etc.).

If it's just a general feeling that's increased since you started the medication, it could be a number of things, and it would be worth exploring alternatives with your doctor.

In any case, props to you for recognizing this and wanting to do something about it.
"If you feel negative towards these groups more when the medication is in full effect, then it's possible the dose is too high and a lower dose might be preferable. "

No, this is not true. The medication is enabling who he is. A racist ADHDer will always be less racist without medication because his brain is not at his full capacity. Reducing his dose is not in his own interest, it's in the interest of the minorities he is being racist towards. So, leaving his ADHD untreated is immoral. Racism is too complex to be medication induced, there's no such thing.
Reply With Quote
Sponsored Links
  #4  
Old 05-01-17, 01:21 AM
dvdnvwls dvdnvwls is offline
Mr. BllVt
 

Join Date: Dec 2012
Location: Anywhere I can
Posts: 14,917
Thanks: 1,278
Thanked 17,942 Times in 9,008 Posts
dvdnvwls has a reputation beyond reputedvdnvwls has a reputation beyond reputedvdnvwls has a reputation beyond reputedvdnvwls has a reputation beyond reputedvdnvwls has a reputation beyond reputedvdnvwls has a reputation beyond reputedvdnvwls has a reputation beyond reputedvdnvwls has a reputation beyond reputedvdnvwls has a reputation beyond reputedvdnvwls has a reputation beyond reputedvdnvwls has a reputation beyond repute
Re: Increased racism? (Ritalin)

Increased irritability and anxiety are not too complex to be medication induced, because they have been demonstrated to occur many many times. Same for excessive focus on one topic - often medication induced.

If too much of a certain drug causes a person to take stupid actions, then the dose needs to be reduced. The reasoning behind the stupid actions is not really all that significant in such a case.
__________________
Postmodernism, the school of 'thought' that proclaimed 'There are no truths, only interpretations' has largely played itself out in absurdity, but it has left behind a generation of academics in the humanities disabled by their distrust of the very idea of truth and their disrespect for evidence, settling for 'conversations' in which nobody is wrong and nothing can be confirmed, only asserted with whatever style you can muster.
Reply With Quote
  #5  
Old 05-01-17, 10:55 AM
Postulate Postulate is offline
Banned
 

Join Date: Jan 2017
Location: Canada
Posts: 384
Thanks: 128
Thanked 90 Times in 74 Posts
Postulate is an unknown quantity at this point
Post Re: Increased racism? (Ritalin)

Quote:
Originally Posted by dvdnvwls View Post
Increased irritability and anxiety are not too complex to be medication induced, because they have been demonstrated to occur many many times. Same for excessive focus on one topic - often medication induced.

If too much of a certain drug causes a person to take stupid actions, then the dose needs to be reduced. The reasoning behind the stupid actions is not really all that significant in such a case.
He took no action. And isn't ADHD medication designed for the ADHD patient to attain his full potential?

Last edited by namazu; 05-01-17 at 12:56 PM.. Reason: guidelines
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Difficulty getting Ritalin dtbluv Adult Diagnosis & Treatment 10 07-09-12 12:34 AM
My Ritalin expirience and questions. honda612 Ritalin 5 02-05-12 07:41 PM
Help, Husband Addicted To Ritalin batgrl2000 Ritalin 20 08-27-10 08:21 AM
HELP! - After 15 years Ritalin not cutting it! joshua1160 Ritalin 3 11-20-09 05:47 AM


All times are GMT -4. The time now is 12:38 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums